Ohio, 2016Damaging Winds in Ohio, June 26, 2016
June 26, 2016 · NWS ILN · 5 events in 3 counties and zones
Strong to severe thunderstorms developed ahead of a cold front which was pushing through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $58,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed ahead of a cold front which was pushing through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 9:44 PM EST, 21 minutes earlier.
Area forecast discussion, Jun 26, 9:44 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1044 PM EDT SUN JUN 26 2016
.SYNOPSIS...
A weak cold front will push east across the area tonight and early
Monday. An upper level trough will cross the Great Lakes on Tuesday
and could spark a shower with the cold air being funnelled into the
region. High pressure will then settle over the Upper Midwest and
bring in drier and cooler air through mid week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Convection is on a slow weakening trend and has slowed forward
movement. Recent HRRR and RAP runs have captured this trend and
suggest that it will continue with precipitation diminishing in
situ overnight.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Somewhat drier and cooler air on northwest flow will be found
behind the frontal passage Monday. While some dewpoints along and
south of the Ohio River will remain in the upper 60s and lower 70s
during the day, they should drop off to the mid 60s overnight,
and be the lower limit of overnight low temperatures.
Dewpoints will drop off later Tuesday as an upper level trough
crosses the northern Ohio Valley. The colder air behind it
necessitated the inclusion of a possible shower in the afternoon.
Cloud cover and cooler air with these potential showers will hold
max temps to within a few degrees of 80. Any showers will
probably be more like passing sprinkles and should not
significantly affect any activities in the region.
The true cold and drier push of air comes in behind the upper
trough Tuesday evening. Dewpoints in the 50s will let overnight
lows drop into the 50s.
The shower and thunderstorm chance will then persist
across our southern and southeast areas into monday until the
front pushes south of the area through the afternoon. Highs on
Monday will be a bit cooler with highs in the mid to upper 80s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Period begins with high pressure centered over Illinois. The high
will provide dry weather and below normal temperatures on
Wednesday as highs will only make the upper 70s.
The high will work east up the Ohio Valley Wednesday night into
Thursday, keeping the region dry, but a little warmer as highs push
into the lower 80s.
Extended models have sped up the cdfnt for the end of the week.
Yesterday they had it reaching the fa on Saturday. Now both the 12Z
GFS and ECMWF bring it and an area of QPF through the fa on Friday.
Added chance PoPs of showers and thunderstorms for Friday. GFS and
ECMWF agree in placing the front around the Ohio River by 12Z. Srn
sections will have a chance of convection for Saturday. By Sunday
another high will bring drier conditions. High temperatures over
the weekend will remain in the lower 80s.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Convection will impact KCMH/KLCK and perhaps KILN as well early in
the period. After storms end there will be a several hour lag
before a wind shift moves through. Visibilities will likely drop
at KLUK in mist/fog. Not completely out of the question that could
briefly happen elsewhere, although too low to include in the TAFs.
Drier air will work in after 12z with only mid to high clouds
which will clear late in the period.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...
SHORT TERM...Franks
LONG TERM...Sites
AVIATION...
Hazardous weather outlook, Jun 26, 3:34 PM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
434 PM EDT SUN JUN 26 2016
INZ050-058-059-066-073-074-OHZ026-034-035-042>045-051-052-060-061-
070-272045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-PREBLE-
MONTGOMERY-BUTLER-
434 PM EDT SUN JUN 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
A WARM AND HUMID AIRMASS WILL RESULT IN HEAT INDICES IN THE UPPER
90S THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS
WILL DEVELOP AND CROSS THE REGION WITH A COLD FRONT TONIGHT. A
FEW OF THE STORMS MAY APPROACH SEVERE LIMITS THIS EVENING WITH
DAMAGING WIND BEING THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ075-080-KYZ089>100-OHZ046-053>056-062>065-071>074-077>082-088-
272045-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DELAWARE-CLARK-MADISON-
FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
434 PM EDT SUN JUN 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
A WARM AND HUMID AIRMASS WILL RESULT IN HEAT INDICES IN THE UPPER
90S THIS AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 7:41 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
841 PM EDT SUN JUN 26 2016
OHZ043-044-051-052-270115-
LOGAN OH-MIAMI OH-SHELBY OH-CHAMPAIGN OH-
841 PM EDT SUN JUN 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MIAMI...
NORTHWESTERN CHAMPAIGN...SOUTHEASTERN SHELBY AND SOUTHERN LOGAN
COUNTIES UNTIL 915 PM EDT...
AT 841 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SIDNEY TO NEAR COVINGTON...MOVING
EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
SIDNEY...PIQUA...WEST LIBERTY...DE GRAFF...QUINCY...FLETCHER...
VALLEY HI...LOCKINGTON...PLATTSVILLE...CARYSVILLE...SPRINGHILLS...
POLO...KISER LAKE STATE PARK...ROSEWOOD...BALLOU...EAST LIBERTY...
PICKRELLTOWN AND PEMBERTON.
THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 81 AND 91.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4034 8355 4012 8409 4014 8443 4029 8417
TIME...MOT...LOC 0041Z 259DEG 20KT 4025 8406 4015 8436
Special weather statement, Jun 26, 8:00 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT SUN JUN 26 2016
OHZ046-055-270130-
FRANKLIN OH-DELAWARE OH-
900 PM EDT SUN JUN 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL FRANKLIN
AND DELAWARE COUNTIES UNTIL 930 PM EDT...
AT 900 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR POWELL TO WORTHINGTON...MOVING NORTHEAST AT 20
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUBLIN...WESTERVILLE...DELAWARE...WORTHINGTON...POWELL...
SUNBURY...ASHLEY...POLARIS...SHAWNEE HILLS...GALENA...BELLEPOINT...
ALUM CREEK STATE PARK...KILBOURNE...LEONARDSBURG...STRATFORD...
LEWIS CENTER...INTERSTATE 71 AT US ROUTE 36/STATE ROUTE 37...
CENTER VILLAGE AND COLUMBUS ZOO.
THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 120 AND 139.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4041 8293 4036 8293 4035 8287 4019 8276
4018 8276 4006 8313 4012 8317 4024 8317
4042 8300
TIME...MOT...LOC 0100Z 238DEG 17KT 4022 8313 4009 8304Special weather statement, Jun 26, 8:27 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
927 PM EDT SUN JUN 26 2016
OHZ046-055-056-270200-
LICKING OH-FRANKLIN OH-DELAWARE OH-
927 PM EDT SUN JUN 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
FRANKLIN...SOUTHEASTERN DELAWARE AND NORTHWESTERN LICKING COUNTIES
UNTIL 1000 PM EDT...
AT 927 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SPARTA TO NEAR WESTERVILLE...
MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...WESTERVILLE...GAHANNA...JOHNSTOWN...SUNBURY...
MINERVA PARK...EASTON...NEW ALBANY...JERSEY...GALENA...ALEXANDRIA...
HARTFORD...HUBER RIDGE...STATE ROUTE 310 AT STATE ROUTE 161...
US ROUTE 62 AT STATE ROUTE 661...OLIVE GREEN...
FREDONIA AND CENTER VILLAGE.
THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 135 AND 138.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4008 8253 4002 8296 4036 8290 4035 8275
4028 8275 4026 8248
TIME...MOT...LOC 0127Z 249DEG 23KT 4035 8283 4009 8288Special weather statement, Jun 26, 8:55 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EDT SUN JUN 26 2016
OHZ056-270230-
LICKING OH-
955 PM EDT SUN JUN 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LICKING COUNTY
UNTIL 1030 PM EDT...
AT 955 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR CENTERBURG TO NEAR PATASKALA...MOVING NORTHEAST
AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
NEWARK...GRANVILLE...PATASKALA...JOHNSTOWN...UTICA...
GRANVILLE SOUTH...SUMMIT STATION...BEECHWOOD TRAILS...JERSEY...
ALEXANDRIA...HARTFORD...ST.
LOUISVILLE...PURITY...STATE ROUTE 310 AT STATE ROUTE 161...US ROUTE 62
AT STATE ROUTE 661 AND FREDONIA.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4009 8233 4000 8276 4028 8274 4027 8248
4025 8248 4024 8230
TIME...MOT...LOC 0155Z 236DEG 28KT 4028 8267 4003 8271Local storm report, Jun 26, 9:01 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FLOOD 6 NW KENTON 40.70N 83.68W
06/26/2016 HARDIN OH LAW ENFORCEMENT
10000 BLOCK OF TOWNSHIP ROAD 90 CLOSED BECAUSE OF HIGH
WATER. PART OF THE ROAD WASHED OUT AND ROCKS HAVE BEEN
PUT DOWN. ROAD IS SCHEDULED TO OPEN TOMORROW MORNING.
&&
JGIBSONSpecial weather statement, Jun 26, 10:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 PM EDT SUN JUN 26 2016
OHZ055-056-065-270330-
LICKING OH-FRANKLIN OH-FAIRFIELD OH-
1102 PM EDT SUN JUN 26 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...
NORTHEASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES UNTIL 1130
PM EDT...
AT 1101 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER BEXLEY...
MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...WESTERVILLE...REYNOLDSBURG...GAHANNA...PICKERINGTON...
BEXLEY...PATASKALA...GROVEPORT...MINERVA PARK...EASTON...
SUMMIT STATION...BEECHWOOD TRAILS...WHITEHALL...ETNA...NEW ALBANY...
OBETZ...JERSEY...BRICE...
HUBER RIDGE AND STATE ROUTE 310 AT STATE ROUTE 161.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 100 AND 119.
I-71 IN OHIO BETWEEN MILE MARKERS 104 AND 105...AND BETWEEN MILE
MARKERS 107 AND 113...AND NEAR MILE MARKER 119.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3990 8302 4012 8298 4013 8264 3984 8267
TIME...MOT...LOC 0301Z 275DEG 24KT 3999 8291
Thunderstorm Wind, Franklin
- When
- June 26, 10:05 PM EST to 10:15 PM EST
- Where
- Franklin County, 1.48 mi NNW of Gahanna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.040, -82.880
Multiple large branches were knocked down along Cherry Bottom Road.
Thunderstorm Wind, Franklin
- When
- June 26, 10:15 PM EST to 10:25 PM EST
- Where
- Franklin County, 0.87 mi SW of New Albany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.070, -82.810
Numerous large branches and a few trees were downed in New Albany. One tree was blocking Reynoldsburg-New Albany Road and Fenway Road.
Thunderstorm Wind, Pickaway
- When
- June 26, 10:35 PM EST to 10:45 PM EST
- Where
- Pickaway County, 0.69 mi S of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 39.560, -83.180
Two trees were knocked down just south of Atlanta on Highway 207.
Thunderstorm Wind, Pickaway
- When
- June 26, 10:45 PM EST to 10:55 PM EST
- Where
- Pickaway County, 2.33 mi SSE of Williamsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.550, -83.100
A tree was knocked down near Williamsport.
Thunderstorm Wind, Fairfield
- When
- June 26, 11:14 PM EST to 11:24 PM EST
- Where
- Fairfield County, 1.74 mi NW of Delmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 39.700, -82.700
A tree was knocked down along Mt. Zion Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, June 26, 20161 injured · $1.0 million · 65 kt wind · 3 events
- Damaging Wind in Ohio, June 26, 2016$75,000 · 50 kt wind · 1 event
- Damaging Winds in Florida, June 26, 2016$33,000 · 50 kt wind · 5 events
- Damaging Winds in Alabama, June 26, 2016$26,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 26, 20161 injured · $4,000 · 2.5 in hail · 13 events
- Lightning Strike in Kentucky, June 26, 20162 injured · 1 event
- Hail in Kansas, June 26, 20162.5 in hail · 8 events
- Hail and Damaging Winds in Oklahoma, June 26, 2016$10,000 · 1 in hail · 5 events
- Damaging Winds in Missouri, June 26, 2016$10,000 · 52 kt wind · 5 events
- Damaging Winds in Arkansas, June 26 to 27, 201658 kt wind · 5 events
- Hail and Damaging Winds in Missouri, June 26, 20161.75 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 26, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634040, 634035, 634037, 634038, 634039.